I have a lot of liver funtions tests that keep coming back adnormal. Can taking really strong anitbotoics affect the liver. I have to take them becaause I have a biscupid Aortic valve..I got bit by a dog last last week. I cant have any infections going on to the valve.
Following is a list of hepatotoxic drugs. Patients who take these medications (regularly or daily) should undergo monthly laboratory testing for the first three months of therapy and then every three to six months because of the association between these medications and liver disease.
acetominophen, particularly hazardous when taken with alcohol or anti-seizure medications
fluconazole or ketoconazole
long-acting nicotinic acid
luekotriene synthase inhibitors (asthma medications) [Zafirlukast Accolate] and zileuton (Zyflo)
pravastatin, fluvastatin, simavastatin, lovastatin,
sulfa medications (especially Septra or Bactrim)
Tasmar (tolcapone) [Parkinson's Disease]
vitamin A (in doses greater than 5,000 Units/d; beta carotene is safe at all doses)
According to the April 1996 New England Journal of Medicine, the most common cause of acute liver failure in the United States is the negative interaction between acetaminophen (Tylenol) and alcohol. In addition, there are interactions that are less common but equally as serious. Research suggests individual genetic variations in liver enzymes may be the cause.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.